MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956M
Medical Device Problem Codes Out-Of-Box Failure (2311); Difficult to Open or Remove Packaging Material (2922); Failure To Unwrap (2940)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the packaging mandrel of a neuron 6f 070 delivery catheter (neuron 070) was stuck and unable to be removed upon removal of the neuron 070 from its packaging.The defective neuron 070 was found prior to use and was not used for the procedure.The procedure continued using a new neuron 070.
 
Additional Manufacturer Narrative
Result: the neuron delivery catheter 070 (neuron 070) was stretched approximately 5.0 cm from the distal tip; the distal shaft was also ovalized approximately 0.3 and 7.5 cm from the distal tip.Conclusion: evaluation of the returned device revealed that the distal shaft of the neuron 070 was kinked and ovalized.This type of damage may be caused due to removal of the device from the packaging against resistance.If the distal tip of the catheter is pinned underneath the blank label that is used to hold the packaging mandrel to the packaging card, resistance may be experienced when the neuron dc is pulled from the packaging tube.These devices are 100% visually inspected for damage during process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5349429
Report Number3005168196-2016-00039
Device Sequence Number18915389
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Report Date (Section B) 10/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberPND6F070956M
Device Lot NumberF63733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2015
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1